Alert archive / New Mexico / Special Weather Statements in 2012

Special Weather Statement, NWS Albuquerque, NM

June 2, 2012Union County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Jun 2, 2012, 2:16 PM MDT for Union County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2012, 2:16 PM MDT (20:16 UTC)
Expired
Jun 2, 2012, 2:45 PM MDT
In force
29 min
Issued by
NWS Albuquerque, NM

County Union County, NM

The radar

The Pueblo radar (KPUX), 182 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2483 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WWUS85 KABQ 022016
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT SAT JUN 2 2012

NMZ527-530-022045-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
216 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EXTREME
EASTERN COLFAX COUNTIES THROUGH 245 PM MDT...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF FOLSOM...OR ABOUT 10 MILES
NORTH OF DES MOINES...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...FOLSOM AND STATE ROAD 456 
NORTH AND EAST OF FOLSOM.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3700 10350 3685 10347 3674 10366 3674 10386
      3675 10403 3699 10392
TIME...MOT...LOC 2015Z 256DEG 13KT 3691 10377

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 2, 11:45 AM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 2, 11:45 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 AM MDT SAT JUN 2 2012

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS PREVAIL AT ALL AIRPORTS WEST OF THE CENTRAL MT
CHAIN NEXT 24 HOURS WITH NO SIGNIFICANT AVIATION HAZARDS EXPECTED.
TO THE EAST VFR CONDITIONS THROUGH MUCH OF THE PERIOD...BUT THERE
WILL BE OCCASIONAL ISOLD TO SCT CONVECTION DEVELOPING THROUGH THE
AFTERNOON E OF THE CENTRAL MT CHAIN...CREATING BRIEF OCCURRENCES
OF LOCALIZED MVFR TO IFR VSBYS OR CIGS. WIND GUSTS OF 35 AND 50
KTS...HAIL TO ONE HALF INCH AND LIGHTNING STRIKES POSSIBLE WITH
MOST STORMS. BEST CHANCES FOR STRONG TO LOCALLY SEVERE TSRA TO BE
E OF A LINE FROM KRTN TO KTCC BETWEEN 20Z AND 05Z. ONE INCH HAIL
AND WIND GUSTS TO 60 MPH POSSIBLE IN THE STRONGEST STORMS. CHJ

&&

.PREV DISCUSSION...347 AM MDT SAT JUN 2 2012...
THE LARGE CONVECTIVE COMPLEX THAT ROLLED SE ACROSS THE NE AND EAST
CENTRAL PLAINS INTO TX HAS FINALLY DIMINISHED FOR THE MOST PART
EARLY THIS MORNING. LOW LEVEL WINDS ARE GENERALLY EASTERLY OVER
THE PLAINS AND HAS ALLOWED MOISTURE TRANSPORT AS FAR WEST AS THE
RIO GRANDE VALLEY. FARTHER WEST DEWPOINTS REMAIN IN THE TEENS.

A WEAK RIPPLE IN THE UPPER LEVEL FLOW AS EVIDENCED ON THE LATEST
WATER VAPOR IMAGERY WILL SLIDE OVER NORTHERN NM THIS AFTERNOON. THE
00Z NAM IS MOST BULLISH WITH MOIST INSTABILITY OVER THE NE CORNER
WHERE SPC HAS ALSO PLACED A SLIGHT RISK FOR SVR STORMS. 00Z MODELS
ALSO TRENDED LOW AND MID LEVEL DRY SLOT TO INVADE FARTHER EAST INTO
CENTRAL NM THUS FORCING MAY EVEN BE A LITTLE STRONGER THAN EXPECTED.

THE OTHER STORY WILL BE WIDESPREAD NEAR TO RECORD HEAT ACROSS CENTRAL
AND WESTERN NM. 700MB TEMPS ON THE 00Z KABQ RAOB WERE +17C. DEEPER
MIXING ACROSS THE WEST AND NEUTRAL ADVECTION TODAY WILL ALLOW TEMPS
TO TREND ANOTHER DEGREE OR TWO WARMER THAN FRIDAY.

SUNDAY WILL FEATURE A 587DM H5 RIDGE BUILDING INTO THE STATE BEHIND
THE DEPARTING UPPER WAVE FROM TODAY. MOISTURE RECYCLING WILL TAKE
OVER ACROSS THE NORTHERN HIGHER TERRAIN WHILE STEERING FLOW PUSHES
STORMS INTO THE NE PLAINS LATE IN THE DAY. TEMPS WILL CONTINUE 5 TO
15F ABV NORMAL.

THE RIDGE WILL BUILD TO 589DM EARLY MONDAY AIDING A 1014MB SURFACE
HIGH OVER THE FRONT RANGE. THE HIGH WILL HELP FORCE A BACK DOOR
FRONT INTO THE NE PLAINS. MODELS CONTINUE TO BE MORE AGGRESSIVE WITH
ABUNDANT LOW AND MID LEVEL MOISTURE AND INSTABILITY OVER THE REGION
FOR A POTENTIALLY SIGNIFICANT PRECIP MAKER OVER THE EASTERN PLAINS
LATE MONDAY INTO MONDAY NIGHT. RAISED POPS EVEN FURTHER FOR THIS
PERIOD. LOW LEVEL MOISTURE IS THEN PROGGED TO PUSH AS FAR WEST AS
THE CONT DVD INTO EARLY TUESDAY. AT THIS POINT MODEL CONSENSUS
DROPS OFF AS AN UPPER WAVE SLIDES ACROSS THE GREAT BASIN AND THE
UPPER HIGH ATTEMPTS TO REMAIN FIRMLY ENTRENCHED ACROSS OUR AREA.
LEFT EXTENDED POPS TO MOS GUIDANCE AT THIS TIME.

GUYER

.FIRE WEATHER...
NEAR SFC WINDS WILL BE A LITTLE STRONGER IN A GOOD PORTION OF WEST
NM TODAY...ESPECIALLY THIS AFTN...AND WITH VERY LOW DEWPOINTS
CONTINUING THERE MAY BE SOME LOCALIZED 1 TO 2 HOUR LONG INSTANCES OF
CRITICAL FIRE WEATHER CONDITIONS AS WINDS GET JUST HIGH ENOUGH TO
CLOSELY APPROACH OR JUST BARELY REACH CRITICAL LEVELS. MIN RH LEVELS
WILL BE IN THE CRITICAL RANGE FAR LONGER HOWEVER. ELSEWHERE THE WIND
AND RH COMBO SHOULD NOT REACH CRITICAL LEVELS. AGAIN TODAY THERE
WILL BE A BIG DIFFERENCE IN CONDITIONS IN THE WEST VERSUS THE EAST.
A FEW STRONG TO PERHAPS EVEN SEVERE THUNDERSTORMS ARE PRETTY LIKELY
TO DEVELOP ACROSS THE EASTERN PLAINS AND A FEW MAY START LIFE ALL
THE WAY WEST TO THE E SLOPES OF THE SANGRE DE CRISTOS...SANDIAS AND
MANZANOS. NE AND FAR E CENTRAL SECTIONS MOST FAVORED...BUT THESE
WILL BE MORE WET THAN DRY STORMS. AS FAR AS CONVECTION OUT WEST...IT
STILL LOOKS PRETTY MARGINAL FOR ANY SIGNIFICANT CONVECTION AS
MOISTURE JUST TOO MARGINAL. IN FACT RH NIGHTTIME RECOVERIES WILL BE
POOR TO ONLY VERY LOCALLY FAIR IN THE WEST AND CENTRAL AND GOOD TO
EXCELLENT IN MOST OF THE EAST TONIGHT AND GENERALLY SIMILAR SUN
NIGHT...BUT BY MON ANOTHER RELATIVELY MOIST SURGE SHOULD INTRUDE
INTO EASTERN AND MORE LIKELY THAN NOT CENTRAL AREAS PROVIDING BETTER
RECOVERIES...ESPECIALLY CENTRAL SECTIONS. THIS WILL ALSO INCREASE
STORM CHANCES THOSE AREAS AS WELL. WIDESPREAD HIGH HAINES VALUES OF
6 ARE LIKELY FOR WESTERN AND CENTRAL AREAS THIS WEEKEND....BUT THIS
WILL BE DRAWN DOWN BEHIND NEXT INBOUND FRONT AND MOIST SURGE MON AND
TO SOME DEGREE TUE. ISOLATED TO SCATTERED SUPER HAINES MAINLY ALONG
AND WEST OF THE RIO GRANDE VALLEY SAT AND AGAIN SUN AND MON
AFTERNOON ARE EXPECTED. 43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jun 2, 5:53 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT SAT JUN 2 2012

NMZ501>540-031200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT SAT JUN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING OVER FAR NORTHEAST NEW MEXICO WHERE STRONG DAMAGING
WIND GUSTS AND LARGE HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AND
MONDAY NIGHT FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE
EASTERN PLAINS WHERE STRONG DAMAGING WIND GUSTS AND LARGE HAIL ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Special weather statement, Jun 2, 1:50 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
150 PM MDT SAT JUN 2 2012

NMZ527-530-022015-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
150 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 215
PM MDT...

AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BRANSON...OR ABOUT 12 MILES
NORTH OF DES MOINES...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
UNION COUNTY ALONG STATE ROADS 456.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3680 10344 3686 10393 3701 10391 3701 10375
      3700 10342
TIME...MOT...LOC 1949Z 275DEG 23KT 3694 10380
Special weather statement, Jun 2, 1:56 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
156 PM MDT SAT JUN 2 2012

NMZ515-527-528-022030-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
156 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
230 PM MDT...

AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTHEAST OF UTE PARK...OR ABOUT 27
MILES WEST OF RATON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...VERMEJO PARK AND STATE ROAD
555.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3699 10452 3676 10450 3671 10471 3676 10499
      3694 10501
TIME...MOT...LOC 1955Z 266DEG 23KT 3685 10489
Special weather statement, Jun 2, 2:16 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT SAT JUN 2 2012

NMZ527-530-022045-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
216 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EXTREME
EASTERN COLFAX COUNTIES THROUGH 245 PM MDT...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF FOLSOM...OR ABOUT 10 MILES
NORTH OF DES MOINES...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...FOLSOM AND STATE ROAD 456
NORTH AND EAST OF FOLSOM.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3700 10350 3685 10347 3674 10366 3674 10386
      3675 10403 3699 10392
TIME...MOT...LOC 2015Z 256DEG 13KT 3691 10377

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:02 PM MDTSpecial Weather StatementABQQuay28 min
Jun 1, 6:18 PM MDTSevere Thunderstorm WarningABQQuay27 min
Jun 1, 7:14 PM MDTSpecial Weather StatementABQUnion46 min
Jun 2, 12:32 AM MDTSpecial Weather StatementABQQuay28 min
Jun 2, 1:50 PM MDTSpecial Weather StatementABQUnion25 min
Jun 2, 1:56 PM MDTSpecial Weather StatementABQColfax34 min
Jun 2, 2:57 PM MDTSpecial Weather StatementABQSan Miguel33 min
Jun 2, 3:09 PM MDTSpecial Weather StatementABQColfax36 min
Jun 2, 3:44 PM MDTSpecial Weather StatementABQUnion31 min
Jun 2, 3:50 PM MDTSpecial Weather StatementABQSan Miguel25 min
Jun 2, 3:51 PM MDTSpecial Weather StatementABQSan Miguel24 min
Jun 2, 4:18 PM MDTSpecial Weather StatementABQUnion27 min
Jun 2, 4:20 PM MDTSpecial Weather StatementABQHarding25 min
Jun 2, 5:07 PM MDTSpecial Weather StatementABQQuay23 min
Jun 2, 5:11 PM MDTSpecial Weather StatementABQQuay34 min
Jun 2, 5:36 PM MDTSevere Thunderstorm WarningABQQuay24 min
Jun 2, 5:48 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt57 min
Jun 2, 5:55 PM MDTSevere Thunderstorm WarningABQHarding, Quay35 min

Nearby

Special Weather Statements in New Mexico, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.